Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 71, NWS Fort Worth, TX

March 31, 2007Ellis County, Kaufman County, Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 31, 2007, 4:01 AM CDT for Ellis County, Kaufman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2007, 4:01 AM CDT (09:01 UTC)
Expired
Mar 31, 2007, 7:00 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Ellis County, TX, Kaufman County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 310901
FFWFWD
TXC139-257-311200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
401 AM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN ELLIS COUNTY IN NORTH CENTRAL TEXAS...
  KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...

  THIS EXTENDS THE FLASH FLOOD WARNING FOR ELLIS AND KAUFMAN         
  COUNTIES.

* UNTIL 700 AM CDT

* AT 401 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
VERY HEAVY RAIN FROM A DEVELOPING LINE OF THUNDERSTORMS OVER 
SOUTHERN ELLIS COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POST OAK
  BEND CITY AND OAK RIDGE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3205 9694 3232 9640 3237 9645 3236 9607
      3278 9609 3230 9710

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 3:41 AM CDT, 20 minutes earlier.

Area forecast discussion, Mar 31, 3:41 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
341 AM CDT SAT MAR 31 2007

.AVIATION...
MVFR CIGS REMAIN IN DALLAS...BUT WEST WIND SHOULD PUSH LOW CLOUDS
ON EAST VERY SOON. VFR CONDITIONS EXPECTED FOR REMAINDER OF DAY AND
EVENING.    84

&&

.DISCUSSION...
341 AM
TODAY WILL BE A DAY OF DRYING OUT ACROSS NORTH TEXAS AFTER AN
EXTENDED PERIOD OF HEAVY RAIN...FLOODING...AND SEVERE WEATHER.
WILL KEEP THE FLASH FLOOD WATCH IN EFFECT THROUGH 6 AM DUE TO
THE FINAL LINE OF STORMS CURRENTLY MOVING THROUGH ABOUT THE
SOUTHEASTERN HALF OF THE AREA. WILL ALSO KEEP SHORT FUSED FLOOD
WARNINGS GOING THROUGH SUNRISE ACROSS MANY NORTH TEXAS COUNTIES AS
HIGH WATER IS SURE TO LINGER FOR SEVERAL HOURS BEHIND EXITING
STORMS. THE CLEARING LINE IS PROGRESSING EAST ABOUT 25 MPH AND
SHOULD CLEAR THE CWA BY MID MORNING. DRIER AIR BEHIND THE COLD
FRONT WILL DROP DEW POINTS INTO THE 40S AND 50S TODAY UNDER A
MOSTLY SUNNY SKY.

TONIGHT WILL BE MUCH COOLER THAN WE HAVE SEEN IN THE PAST COUPLE
OF WEEKS WITH LOWS IN THE UPPER 40S TO MID 50S. HOWEVER...TEMPS
WILL REBOUND QUICKLY SUNDAY AS SURFACE WINDS TURN TO THE SOUTHWEST.
WILL UNDERCUT GUIDANCE A BIT SUNDAY DUE TO SLOWER WARMING OF
SATURATED SOILS.

THE UPPER PATTERN WILL BECOME MORE PROGRESSIVE THROUGH THE WEEK
WITH A FEW WEAK WAVES ROTATING THROUGH WEST/NORTHWEST FLOW. THE
FIRST SHORT WAVE WILL MOVE ACROSS THE REGION MONDAY AFTERNOON
THROUGH TUESDAY MORNING AND BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO MAINLY THE SOUTHERN ZONES. THE SECOND WAVE WILL
QUICKLY MOVE ACROSS THE REGION TUESDAY EVENING THROUGH EARLY
WEDNESDAY. ALTHOUGH THE WAVE WILL BE WEAK...LIFT WILL BE ENHANCED
BY THE PASSAGE OF A COLD FRONT SO WILL INCLUDE SCATTERED SHOWERS
AND THUNDERSTORMS IN THE FORECAST.

GFS CONTINUES TO BRING IN SOME LOW POPS/QPFS TO NORTH TEXAS THURSDAY
NIGHT/FRIDAY WITH A SECONDARY COLD FRONT...BUT WILL WAIT FOR SOME
MODEL CONTINUITY BEFORE ADDING POPS TO THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  50  81  60  83 /  20  10   0   0  10
WACO, TX              73  51  80  58  81 /  60  10   0   0  20
PARIS, TX             71  49  79  53  85 /  70  10   0   0  10
DENTON, TX            71  47  80  56  80 /  20  10   0   0  10
MCKINNEY, TX          71  49  80  55  81 /  30  10   0   0  10
DALLAS, TX            71  55  81  61  83 /  30  10   0   0  10
TERRELL, TX           72  51  81  57  81 /  60  10   0   0  10
CORSICANA, TX         68  52  80  58  80 /  60  10   0   0  20
TEMPLE, TX            71  48  81  57  79 /  60  10   0   0  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM CDT EARLY THIS MORNING FOR THE
FOLLOWING ZONES:
TXZ093>095-103>107-117>123-130>135-141>148-156>162-174-175.

&&

79
Hazardous weather outlook, Mar 30, 11:28 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1128 PM CDT FRI MAR 30 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1128 PM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS CONTINUE OVERNIGHT ALONG AND EAST OF A LINE FROM
GOLDTHWAITE...FORT WORTH...SHERMAN. STORMS ARE PRODUCING VERY HEAVY
RAINFALL...FLASH FLOODING...AND CLOUD TO GROUND LIGHTNING PLUS THE
THREAT OF DAMAGING WINDS AND SMALL HAIL. THE THREAT OF HAIL AND
DAMAGING WINDS WILL DECREASE AS THE NIGHT PROGRESSES BUT THE
FLOODING THREAT IS ONGOING AND WILL CONTINUE.

A FLASH FLOOD WATCH CONTINUES THROUGH MORNING FOR COUNTIES ALONG AND
EAST OF A COMANCHE...WEATHERFORD...SHERMAN LINE. RAINFALL RATES AS
HIGH AS 4 INCHES PER HOUR HAVE OCCURRED WITH WIDESPREAD ADDITIONAL
RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE THROUGH MORNING IN THE
WATCH AREA. MANY AREAS ARE ALREADY SATURATED FROM EARLIER RAINS AND
FLOODING WILL OCCUR QUICKLY.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST BY NOON SATURDAY
WITH SOME ADDITIONAL FLOODING POSSIBLE SATURDAY MORNING.

THUNDERSTORM CHANCES WILL RETURN AS EARLY AS MONDAY AFTERNOON
THROUGH WEDNESDAY MORNING. THE THREAT OF SEVERE WEATHER APPEARS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THROUGH MORNING FOR REPORTS OF
SEVERE WEATHER AND FLOODING.

84

In the hours before

Local storm report, Mar 30, 10:29 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CDT FRI MAR 30 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     FLASH FLOOD      BOWIE                   33.56N  97.84W
03/30/2007                   MONTAGUE           TX   LAW ENFORCEMENT

            A FEW COUNTY ROADS CLOSED DUE TO FLOODING.
Local storm report, Mar 30, 11:12 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1112 PM CDT FRI MAR 30 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     FLASH FLOOD      COUNTYWIDE              32.35N  97.41W
03/30/2007                   JOHNSON            TX   LAW ENFORCEMENT

            DOZENS OF ROADS UNDER WATER AND BARRICADED ACROSS THE
            COUNTY.
Local storm report, Mar 31, 1:31 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
131 AM CDT SAT MAR 31 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      ALVARADO                32.41N  97.21W
03/31/2007                   JOHNSON            TX   LAW ENFORCEMENT

            COUNTYWIDE FLOODING. SEVERAL ROADS ARE CLOSED. HIGHWATER
            RESCUES HAVE BEEN TAKEN PLACE IN THE LAST 2 HOURS.
Local storm report, Mar 31, 1:34 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
134 AM CDT SAT MAR 31 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      6 S GLEN ROSE           32.15N  97.75W
03/31/2007                   SOMERVELL          TX   LAW ENFORCEMENT

            WATER OVER HIGHWAY 56 NEAR SOUTHERN COUNTY LINE. TXDOT
            DISPATCHED
Local storm report, Mar 31, 2:33 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
233 AM CDT SAT MAR 31 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 AM     FLASH FLOOD      WAXAHACHIE              32.41N  96.85W
03/31/2007                   ELLIS              TX   LAW ENFORCEMENT

            COUNTY WIDE FLOODING CONTINUES. NUMEROUS COUNTY AND FARM
            ROADS STILL FLOODED AND CLOSED. CARS SUBMERGED.
Special weather statement, Mar 31, 3:47 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
347 AM CDT SAT MAR 31 2007

TXZ106-107-123-310915-
DELTA TX-HOPKINS TX-RAINS TX-
347 AM CDT SAT MAR 31 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL DELTA COUNTY
  HOPKINS COUNTY
  NORTHEASTERN RAINS COUNTY

AT 347 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
SULPHUR SPRINGS TO 12 MILES SOUTH OF SULPHUR SPRINGS...MOVING
NORTHEAST AT 50 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE COMO...SULPHUR SPRINGS AND
COOPER LAKE PARK SOUTH SULPHUR.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3327 9573 3283 9572 3318 9518 3362 9518

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:04 PM CDTFlash Flood WarningFWDErath, Hood4 hr
Mar 30, 7:12 PM CDTFlash Flood WarningFWDMontague4 hr
Mar 30, 7:18 PM CDTFlash Flood WarningFWDComanche3 hr
Mar 30, 7:24 PM CDTFlash Flood WarningFWDTarrant4 hr
Mar 30, 7:37 PM CDTFlash Flood WarningFWDHamilton, Mills4 hr
Mar 30, 7:51 PM CDTFlash Flood WarningFWDJohnson, Somervell4 hr
Mar 30, 8:04 PM CDTFlash Flood WarningFWDBosque4 hr
Mar 30, 8:17 PM CDTFlash Flood WarningFWDDallas3 hr
Mar 30, 8:17 PM CDTFlash Flood WarningFWDEllis, Hill4 hr
Mar 30, 8:36 PM CDTFlash Flood WarningFWDCollin, Denton3 hr
Mar 30, 8:42 PM CDTSevere Thunderstorm WarningFWDDallas48 min
Mar 30, 8:56 PM CDTSevere Thunderstorm WarningFWDCollin, Kaufman, Rockwall49 min
Mar 30, 8:57 PM CDTFlash Flood WarningFWDPalo Pinto, Parker4 hr
Mar 30, 9:09 PM CDTFlash Flood WarningFWDCoryell, Lampasas4 hr
Mar 30, 9:17 PM CDTSevere Thunderstorm WarningFWDHunt43 min
Mar 30, 9:30 PM CDTSevere Thunderstorm WarningFWDFannin46 min
Mar 30, 9:32 PM CDTSpecial Weather StatementFWDEllis, Hill58 min
Mar 30, 9:35 PM CDTSevere Thunderstorm WarningFWDHunt, Kaufman, Rains, Van Zandt55 min
Mar 30, 9:43 PM CDTFlash Flood WarningFWDKaufman3 hr
Mar 30, 9:44 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar61 min
Mar 30, 9:53 PM CDTFlash Flood WarningFWDHunt3 hr
Mar 30, 10:02 PM CDTSpecial Weather StatementFWDNavarro58 min
Mar 30, 10:08 PM CDTSpecial Weather StatementFWDEllis, Navarro37 min
Mar 30, 10:15 PM CDTFlash Flood WarningFWDRains, Van Zandt3 hr
Mar 30, 10:20 PM CDTFlash Flood WarningFWDNavarro3 hr
Mar 30, 10:25 PM CDTSpecial Weather StatementFWDLampasas35 min
Mar 30, 11:25 PM CDTFlash Flood WarningFWDMcLennan3 hr
Mar 30, 11:37 PM CDTFlash Flood WarningFWDJohnson, Somervell3 hr
Mar 30, 11:54 PM CDTFlash Flood WarningFWDEllis, Hill4 hr
Mar 31, 12:41 AM CDTFlash Flood WarningFWDKaufman3 hr
Mar 31, 3:47 AM CDTSpecial Weather StatementFWDFranklin, Hopkins28 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.